Thursday, July 31, 2014

Monday, August 10, 2009 skykitty, Community Member, asks

Q: IM injection site still hurts a week later. B-12 in the "hip".

I am on B-12 injections for a deficiency and CFS. 6 days ago, I self-injected into my hip. My hip is now very sore. I did it in the upper quad, not low.

 

I have noted that sometimes the injection site is sore for up to a week and a half afterwards. I am getting frustrated and ready to stop the shots. This is the worst pain I have felt since I started this 6 weeks ago.

 

The site is not warm or red or anything indicating an abscess. I can't get an appointment with my doctor until weds. Tylenol isn't helping. I note that after I get up and move, the pain lessens in intensity. It is worst when I first stand and put weight on my leg. Without these injections, I do not function, but now I am petrified to get another one, even by the nurse.

 

Any suggestions? I am putting warm compresses on my tush for now.

Answer This
Answers (1)
SapientSaphead, Community Member
8/26/09 1:00pm

When I self injected into thigh I had the same problem. The bruising and pain lasted for a long time. I switched to my arm and no longer have that problem. Of course, I couldn't figure out how to self inject my arm so I had my boyfriend go with me to the doctor's office to learn how to do it on me. I no longer have the pain problem. If you have someone you live with, perhaps you could have them give you the shot on your arm instead?

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By skykitty, Community Member— Last Modified: 12/08/10, First Published: 08/10/09